PMRGCAuk
6,924 members10,920 posts

Prednisone rash

I hope everyone has had a relaxing Easter with plenty of recreational  fun with family and friends ( and not too much chocolate LOL !)

Has anyone had any issues with rashes caused by the prednisone? I have a scalp rash that was noticed by my hairdresser about a month ago. It started on the nape of the neck but appears to be slowly  spreading towards the back of my ears. It's not causing too many problems ( it's not burning or itchy) although I wonder if I should risk having another hair colour in a few weeks just in case. Since starting the Prednisone I've experienced a random itchy knee although no rash which seems bizarre really! I would appreciate any feedback ,thoughts.

2 Replies
oldestnewest

I have had an itchy scalp but no idea if there is a rash and it does make a LOT of difference what shampoo I use. Pred dries the skin, maybe that has led to something irritating the skin where it may have been broken? I do have a bizarre skin irritation behind my left ear - nowhere else.

Can't speak to colouring hair - haven't done that for 25 years since I decided to go au naturel! Saves a fortune which I use to pay for a good cut... I'm somewhat tickled to find that people pay a lot of money to get hair colour like mine!

3 likes
Reply

Thanks PMRpro ....I  must admit that I've been tempted to go au naturel of recent years so maybe this is the time to take the plunge! As for the rash , I thought I'd ask the GP to check it out anyway as , from the research I've done, it could also be a fungal infection or folliculitis which can happen to people on long term Pred apparently. I tend to suspect it may be heat related as we've had a very humid summer here and I use a blow dryer in the area of the rash. Time will tell !

Reply

You may also like...